Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva, Combivir, and Herbal Meds
Feb 28, 2000

I have recently started taking a product called, "AM-300." The ingredients are: Chromium Guarana Extract Gotu Kola Siberian Ginseng Fo-Ti Ginkgo Biloba White Willow Bark Nigella Sativa Cayenne Pepper Hawthorne Berry Extract Green Tea Extract Selenium Echinacea Bladderwick Ma-Huang Reishi Mushroom

Do any of these medications interact with Sustiva or Combivir?

Thanks.

Response from Dr. Squires

I do not have any information about the interaction of efavirenz (sustiva) and/or combivir with any of the compounds that you mention. However, a recently published study with another commonly used substance, St John's Wort, demonstrates that more work needs to be done in this area. In the study, patients receiving the protease inhibitor indinavir (Crixivan) experienced lower blood levels while on St John's Wort. This decrease in indinavir blood levels may impact on it's efficacy. Your health care provider should have a complete list of all the agents that you are taking, especially if you develop side effects or your response to therapy is inadequate.

KES



Previous
Concerned Mother for daughter's unclear results
Next
Resistance testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement